| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the radiologist was undergoing a picc installation with a difficult -fragile vein patient.As the dr was advancing the guide wire through the shield into the patient , dr.Felt resistance.When he pulled back the extremity of the guide wire was coiled it was still holding on to the main guidewire but the dr.Was sacred the end could have broken off and migrated to the heart.The dr.Then took a new vein and a new picc tray and restarted the picc insertion process.Again he could not remove the guidewire from the shealth.He had to not only pull stronger but he had to remove the shealth to retrieve the guide wire.Once retrieved the wire was again coiled at the extremity additional info from customer: (13-oct-2023) the event did not involve an urgent/life threatening medical situation.The issue was how was discovered during the insertion of the catheter.The wire did not break into two or more pieces and no pieces were retained in the patient.The catheter was not able to advance due to the defect in the guide wire.No imaging was taken and there was no negative outcome to the patient.It was reported this occurred with two devices.This report addresses the second device.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text: device not returned.